MAUDE Adverse Event Report: EDWARDS LIFESCIENCES HEMOSPHERE ALTA ADVANCED MONITORING PLATFORM; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES HEMOSPHERE ALTA ADVANCED MONITORING PLATFORM; CATHETER, FLOW DIRECTED
Model Number ALTAALL1
Medical Device Problem Code Inappropriate Audible Prompt/Feedback (2280)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation will be completed to consider any potential factors that may have contributed to this complaint and a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, during use in icu patient with a swan-ganz catheter during target market release (tmr) and when co, sv, cvp, sto2, svr values were out of range (in the red zone), the alerts of this hemosphere alta monitor were not audible even though the were activated in settings.The issue was solved by restarting the monitor.In addition, there was no alert after zeroing.There was no allegation of patient injury.Patient demographics were not available.The device was not available for evaluation since it is tmr.
 
Additional Manufacturer Narrative
Added information to section h6 (type of investigation).Updated section h6 (investigation findings) and h6 (investigations conclusions).No product was returned for evaluation as the device is under target market release.Also, the diagnostic logs were not available for review.Without the return of the product or the diagnostic logs, it is not possible to determine if damages or defects existed on the product, nor could a root cause or potential contributing factors be identified.The manufacturing records were reviewed for the serial number involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.
 
Additional Manufacturer Narrative
Updated section d9, h6 (type of investigation) and h6 (investigation findings).Finally, the device was received for evaluation.The reported issue could not be confirmed.A known working hemfsm10 was connected and monitoring was started.Channels 1 and 2 displayed 65% sto2 (+/- 5%) with a simulator connected.No errors occurred.The red alarm limit was dropped down to below 65% and a visual and audible alarm occurred.All volume levels in the "alarm volume" settings were audible.Additionally, a video and software logs were provided for evaluation.Review of the video confirmed normal device behavior, as it was observed that all of the parameters on the monitor were in the yellow range.Review of the provided software logs was unable to confirm the alleged complaint, as the logs were incomplete.Based on the information obtained, the root cause of the alleged complaint is unable to be determined.Furthermore, there is not sufficient evidence to suggest that the device related issue resulted from incorrect/inadequate labeling/ifu/training manual, use error, or patient/procedural factors.

Brand Name
HEMOSPHERE ALTA ADVANCED MONITORING PLATFORM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21276183
Report Number2015691-2025-00582
Device Sequence Number8450968
Product Code DYG
UDI-Device Identifier00690103217957
UDI-Public(01)00690103217957(11)240903
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K242451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberALTAALL1
Device Lot Number19Y0000218
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer03/13/2025
09/10/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date03/14/2025
09/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown